A few weeks ago, a patient called me, questioning whether IMIQUIMOD was associated with vomiting. The patient had been applying IMIQUIMOD once a week to their facial skin for maintenance therapy of ACTINIC KERATOSES. At first, I thought, “How could this be? How could a topical medication make someone nauseous and vomit?” After researching this question, I found out that it is true: approximately 1% of patients in clinical trials develop vomiting. This, I suppose, is from the generation of interferon.
Several weeks ago, a long-term psoriasis patient of mine came to me with completely clear skin. He noticed that his skin had cleared dramatically when he received a B-12 shot two or three months before his visit. The question is: does B-12 have any role in the treatment of psoriasis? After reviewing the role of B-12, reading about B-12 with respect to psoriasis, there was one study done in the 1960’s. The research was a small randomized trial, which showed no efficacy of B-12 and psoriasis.